Cymbalta Help you with Fibromyalgia?
Yes - 36.7% - 11 votes
No - 53.3% - 16 votes
Don't know yet - 10.0% - 3 votes
Posted 2/20/2012 1:05 PM (GMT -8)
I have always had issues with any of the antidepressants that they have put me on. None of them ever worked, and the last was Cymbalta. This was the worst of them. I always felt like a truck had hit me...and even when they maxed me out on it...it never worked. I kept telling the doctors that something wasn't right. I developed horrible instances of balance loss (never knew that was one of the side effects) along with really significant short term memory loss. I was scared that maybe I was developing dementia, etc.
Fortunately, (but at time, didn't realize it) my health provider at that time messed up and I was unable to get my prescription as usual. I ended up going off this cold turkey (NEVER DO THIS)...not my choice, but was circumstances. Bottom line was that after a painful 10 days of hell: I felt clearer than before.
I started using SAMe (originally to relieve fibro muscle pain, and great side benefit was a mood stabilizer), and I didn't have those beaten down feelings during day, and my balance and memory got significantly better. I feel better. It is still a battle....but, I am winning some of the wars, now.
I guess my whole point is this: Doctors still really do not know how to effectively treat fibromyalgia and the depression that follows. I am depressed because I can't do the things that I used to with ease. NOT I can't do the things because I am depressed. I have had more doctors tell me that 'this antidepressant' will work. They don't make the muscles not hurt, they don't make the pain irrelevant. I believe that our bodies react differently to medications, especially as the years go by, because of fibro, etc.
It turns out that since this episode...they have discovered that I have too many sensitivities to the classification of antidepressants, along with the benzopiazidines. I was once told that the greatest healer of our own bodies is our own minds. We must be vigilant, and keep strong...NO MATTER who tells us differently.
Posted 2/4/2023 1:37 PM (GMT -8)
I was just put on Cymbalta 30mg and for the first time today I took it and every since I have diarrhea, feel funny feeling, confusion, nausea and very jittery. Is this normal?
Posted 5/14/2023 12:38 AM (GMT -8)
Hello! This has been very important information to me. I've been on cymbalta for 4 years now. My anxiety is horrid, I have no patience for a simple story from my kids, I'm sick if I miss a dose but I'm sick if I take it not eating right before taking it. That's new. I've always been conscious about my spending.. idgf anymore. Also I went from weighing 135 to 180. This was a fast change mind you. I'm not sure if I want to get off the stuff or not. I'm tired of being sick but I also NEVER want to feel the pain that I was crying and begging to get rid of. Anyone can give me a different medication they prefer??
Posted 5/14/2023 12:41 AM (GMT -8)
Tkhardy I feel that way all the time
Posted 5/14/2023 4:47 AM (GMT -8)
Hi, Sista and tkhardy and welcome! I use ibuprofen with food, a muscle relaxer called Robaxin (methocarbamol) vitamin D3, and magnesium malate to help with my pain. This has worked especially well…especially once I added the muscle relaxer to the mix. Before this, I was walking with two canes and thought I was going to have to sell my home and move to assisted living.
The methocarbamol prescription for 500 mg said to take 2 tablets every six hours. I had used this med several decades before and the first dose would put me to sleep in about 15 minutes but the rest of the doses didn’t do this. So, when I tried this again, I only took 1 tablet every six hours and it helped me without making me sleepy!
As I continued to take this combination of medication I got less and less pain … to the point I was starting to forget to take my medication! So I backed down to taking ibuprofen and the methocarbamol 3 times a day and finally taking them 2 times a day works for me. I can’t take ibuprofen right now because I had a heart attack a few months ago so I’m on a blood thinner. I’m using arthritis strength Tylenol with the methocarbamol and vitamins and I’m still doing far better than I did without these things! I’m so thankful for that. I do take ibuprofen on my grocery shopping day to help me through the warehouses our grocery stores have become. 😁
Be sure to read Fibro 101, the first thread on the forum. There is a lot of good info found there.
I’m looking forward to getting to know both of you better and I hope this info helps you.
Posted 5/20/2023 7:58 AM (GMT -8)
How we all handle drugs can be so different from each other. I, personally, try to avoid drugs because I'm so sensitive to them and usually immediately don't like how they make me feel. The problem is, even if a drug works at first, but then stops working.........it is hell to get off it. IMHO it's like other "bad" drug addictions in that respect (at least for me). It really irritates me when docs immediately go to meds without even talking about anything else, like you mental state, your life situation, what you eat, your sleep, your past medical conditions,etc., etc., etc.
I'm not sure what the answer is. I'm extremely depressed and in lots of pain most of the time, and have tried lots of drugs in the past.........but they caused unacceptable side-effects. So I'm not sure what to do. Seems like in this country (U.S.) we don't raise people to be healthy people, and then we suffer. I guess I don't have much to offer. Personally, I'm thinking about seeing holistic docs. I know some of them are crazy, but there must be a few good ones out there. Good luck to all of us who are having trouble leading a better life because of these problems.
Posted 5/20/2023 1:34 PM (GMT -8)
Cathy, you sound depressed by your post. It doesn’t even sound like you. If I were you I would look up the medications you are taking and see if any can cause depression as a side affect or if you have drug interactions that can cause depression with the medication you are taking. If so, talk to your PCP about it.
When I had my heart attack I was given five new medications. I felt fine before they gave me the medications and then I was miserable. I was short of breath, had extreme fatigue, one made me dehydrated, and some were raising my blood sugar extremely high! Most of them I needed to take for the rest of my life. I worked with my doctor and ended up dropping one drug completely, one we cut the dose in half and another drug we cut back from 40 mg to 20 mg and now everything is good!
Perhaps something as simple as this could help. I find that doctors prescribe larger doses than what I need to get the help I need. Even the muscle relaxer I take is only 25% of what was prescribed and it works beautifully for me at that small amount. It’s just a thought but maybe this can help you take the meds you need to take without the bad side effects.
Posted 5/25/2023 11:39 AM (GMT -8)
Hi Sherrine.........sorry I just saw your post. Thank you for your concern. I guess you could say I've had depression my entire life (PTSD from childhood, maybe). Like you, I am extremely sensitive to meds and have learned to start at a very low dose and slowly work up. I'm only on a small dose of Sertraline, metoprolol and acetaminophin.........so I'm not sure there's too much bad interaction. I've been to so many docs in my life, who really haven't been very interested and jump right to ordering pills. I'm very complicated psychologically, and right now I'm just trying to stay afloat on a daily basis. I did finally get a knee replacement and that has helped with some of my depression. I saw a psychiatrist, thinking he would be smarter than most therapists. He is very kind.......but he says he doesn't do therapy........just figures out what problems people have and how to treat them (meds, therapy, etc.) When I look for a therapist online locally, they all look so young and smiling and have too much make-up on. ;) I need someone like Freud or Jung, etc. haha I'm sort of a loner and am pretty much left to my own thoughts. I am married, but I'm pretty sure my hubby is autistic. Okay........way too much info, but I do appreciate your concern. Thank you Sherrine!
Posted 5/25/2023 3:53 PM (GMT -8)
Sertraline is Zoloft. Here is some info on that medication.
“Using metoprolol together with sertraline may increase the effects of metoprolol. Contact your doctor if you experience uneven heartbeats, shortness of breath, bluish-colored fingernails, dizziness, weakness, fainting, or seizure (convulsions).“
I take metoprolol and was prescribed 25 mg twice a day. I was miserable. I was extremely tired, short of breath and it caused my blood sugar to soar. I talked with my doctor and we cut the dosage in half. I now take 12 1/2 mg in the morning and 12 1/2 mg in the evening. This dosage works well for me.
Here is more info on metoprolol. I do know several,people who take this medication so it s a popular med for doctors to prescribe.
Hope this helps you.
Posted 5/30/2023 4:19 AM (GMT -8)